MAUDE Adverse Event Report: CORDIS DE MEXICO POWERFLEXPRO 9MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO POWERFLEXPRO 9MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400904S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.Review of lot 17092016 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The product is available for evaluation and testing; however, it has not been received to date.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
During the use of a powerflex pro (9mm4cm 80) it was reported that the balloon catheter was delivered to the lesion and inflated.However it ruptured at 10 atmospheres (atm) during its initial inflation.Therefore it was removed intact from the patient and a new of the same-size balloon catheter was used.The procedure finished successfully.There was no reported patient injury.The product will not be returned for analysis.There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device was prepped normally, maintaining negative pressure.This was a trans-jugular intrahepatic portosystemic shunt (tips) case for portal hypertension.The target lesion was the unknown.The patient¿s vessel level of tortuousness and calcification were unknown.The rate of stenosis was unknown.
 
Additional Manufacturer Narrative
Complaint conclusion: during the use of a powerflex pro (9mm4cm 80) it was reported that the balloon catheter was delivered to the lesion and inflated.However it ruptured at ten atmospheres (10 atm) during its initial inflation.Therefore it was removed intact from the patient and a new of the same-size balloon catheter was used.The procedure finished successfully.There was no reported patient injury.This was a trans-jugular intrahepatic portosystemic shunt (tips) case for portal hypertension.The target lesion was the unknown.The patient¿s vessel level of tortuousness and calcification were unknown.The rate of stenosis was unknown.There was no difficulty removing the product from the hoop or removing the protective balloon cover.  there was no difficulty removing the stylet or any of the sterile packaging components.  there were no kinks or other damages noted prior to inserting the product the product into the patient.  the device was prepped normally, maintaining negative pressure.   the device was not returned for analysis.A device history record (dhr) review of lot 17092016 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event. the reported ¿balloon burst-at/below rbp (peripheral)¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics were unknown.According to the instructions for use (ifu), ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken.

Brand Name
POWERFLEXPRO 9MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6084627
Report Number9616099-2016-00706
Device Sequence Number958670
Product Code LIT
UDI-Device Identifier20705032059937
UDI-Public20705032059937
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Model Number4400904S
Device Catalogue Number4400904S
Device Lot Number17092016
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date10/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/07/2016
Supplement Report FDA Received Date12/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1